Cold/Wind Chill, Cook
- When
- February 3, 4:14 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
Chicago officially reported a low temperature of 2 F on February 3rd. A man died from hypothermia due to cold exposure.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Chicago officially reported a low temperature of 2 F on February 3rd. A man died from hypothermia due to cold exposure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 3, 2:28 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
228 PM CST TUE FEB 3 2015
.SHORT TERM...
1237 PM CST
THROUGH THIS EVENING...
MAIN CONCERN IN THE NEAR TERM IS WITH SNOW POTENTIAL THIS
AFTERNOON THROUGH EARLY EVENING...AND THEN WITH A PERIOD OF
FREEZING DRIZZLE POSSIBLE.
LATEST SATELLITE IMAGERY SHOWING SHORT WAVE ENERGY QUICKLY
DROPPING SOUTHEAST THROUGH THE UPPER MIDWEST EARLY THIS
AFTERNOON...WHILE ASSOCIATED SNOW CONTINUES TO SLIDE SOUTHEAST
THROUGH SOUTHERN MINNESOTA AND NORTHERN IOWA. AS THIS WAVE
PROGRESSES EAST SOUTHEAST THROUGH SOUTH CENTRAL WISCONSIN THIS
AFTERNOON...STRONG WAA CURRENTLY TO THE WEST WILL SHIFT EAST
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. DURING THIS
TIME...AREA OF FRONTOGENSIS WILL ALSO PUSH ACROSS THE REGION. THIS
WILL ALL SUPPORT A WINDOW OF LIGHT TO MODERATE...BRIEFLY
HEAVIER...SNOW ACROSS MAINLY NORTHERN ILLINOIS THIS AFTERNOON.
START TIMES FOR ROCKFORD WOULD BE AROUND 3 PM CST AND THEN FOR THE
CHICAGO METRO AREA AROUND 4 PM CST. UPSTREAM TRENDS AND STRONGER
FORCING ORIENTED WITHIN THE DGZ HAVE PROVIDED SOME CONCERNS FOR
CONDITIONS ACROSS FAR NORTHERN ILLINOIS...WITH POSSIBLE LONGER
PERIOD OF MODERATE SNOWFALL. THIS WOULD BE ALONG AND NORTH OF THE
I-88 CORRIDOR...WITH THE BEST POTENTIAL NEAR THE ILLINOIS AND
WISCONSIN BORDER. HAVE MAINTAINED THE CURRENT 1-3 INCH SNOWFALL
AMOUNTS BUT WITH AN APPARENT MORE SOUTHERLY TRACK OF THIS
SYSTEM/HEAVIER SNOW...DID BRING HIGHER TOTALS SLIGHTLY FURTHER TO
THE SOUTH. STILL FEEL THE STRONGEST FGEN BANDING WILL OCCUR JUST
TO THE NORTH IN SOUTHERN WISCONSIN BUT THERE STILL REMAINS A
SLIGHT POSSIBILITY FOR THIS TO SETUP FURTHER SOUTH AND IF THIS
OCCURS THEN THE FAR TIER OF COUNTIES COULD POSSIBLY OBSERVE
ISOLATED HIGHER AMOUNTS AROUND THE 4 INCH MARK. HAVE NOT ISSUED AN
ADVISORY WITH THIS EXPECTED SMALL WINDOW AND THAT I STILL THINK IT
MAY BE DIFFICULT FOR MOST AREAS TO REACH 4 INCHES...BUT WILL
MAINTAIN CURRENT SPS AND HIT THE POSSIBLE HAZARDOUS CONDITIONS A
LITTLE HARDER.
LOWER CONFIDENCE EXITS WITH FREEZING DRIZZLE POTENTIAL LATE THIS
EVENING INTO EARLY WEDNESDAY MORNING...BUT WITH THIS APPEARING TO
STILL BE A POSSIBILITY. DEEPER MOISTURE IS LOST CLOSER TO THE
3-5Z TIME FRAME BUT WITH LINGERING LOW LEVEL MOISTURE AND LIFT
STILL PRESENT. THIS COULD SETUP A PERIOD FOR FREEZING DRIZZLE
ESPECIALLY WITH THE COLD TEMPS IN PLACE...AND WILL BE ANOTHER
PERIOD WORTH WATCHING LATER THIS EVENING.
RODRIGUEZ
OVERNIGHT THROUGH WEDNESDAY...
SURFACE TROUGH PASSES THROUGH THE CWA TONIGHT WHILE BROAD MID LEVEL
HEIGHT FALLS INCREASE AHEAD OF THE NEXT APPROACHING WAVE DROPPING
INTO THE UPPER MIDWEST. MOISTURE BECOMES MORE SHALLOW HOWEVER...WITH
IT BECOMING LESS LIKELY TO HAVE ICE IN THE COLUMN AFTER AROUND
MIDNIGHT TONIGHT RESULTING IN PRECIP TRANSITIONING TO A FREEZING
DRIZZLE ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. COLD
ADVECTION BEHIND THE FRONT WILL DRIVE TEMPERATURES INTO THE TEENS
TONIGHT NORTHWEST OF THE I-55 CORRIDOR AND LOW/MID 20S SOUTHEAST.
TEMPERATURES WILL HAVE LITTLE ROOM TO RECOVER TOMORROW AS H85 TEMPS
CONTINUE TO FALL...BOTTOMING OUT AROUND -20C LATE AFTERNOON INTO THE
EVENING. MEANWHILE...MODELS CONTINUE TO ADVERTISE A SWATH OF SNOW
DEVELOPING ALONG THE BAROCLINIC ZONE TOMORROW. LATEST SUITE OF MODEL
GUIDANCE CONTINUES TO COME INTO BETTER ALIGNMENT WITH THE ECMWF
BEING MOST CONSISTENT ON ACCUMULATIONS ACROSS THE FORECAST AREA...AND
WHILE IT HAS INCHED SOUTH WITH THE AXIS OF HEAVIEST SNOW...THE OTHER
MODELS HAVE MADE BIGGER JUMPS NORTH TO COME IN ALIGNMENT WITH THE
ECMWF. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE MAINLY ALONG AND
SOUTH OF A PONTIAC TO GARY LINE WITH AMOUNTS QUICKLY TAPERING OFF
NORTH OF THE LINE. SIMILAR TO CONCERNS WITH THIS AFTERNOONS
SNOWFALL...MODELS ONCE AGAIN ADVERTISE AN AREA OF F-GEN UNDERNEATH A
CORRIDOR OF LESS STABLE/NEGATIVE EPV AIR WHICH COULD PROMOTE
MESOSCALE BANDING RESULTING IN LOCALLY HIGHER SNOW TOTALS. WILL HAVE
TO MONITOR THIS POTENTIAL AS THE EVENT NEARS BUT LATEST NAM GUIDANCE
HONES IN ON EAST CENTRAL ILLINOIS SOUTH OF I-80 EARLY TOMORROW
AFTERNOON. REGARDLESS OF THE BANDING POTENTIAL...THE SYSTEM IS
FAIRLY QUICK MOVING WHICH SHOULD HELP LIMIT SNOW TOTALS.
DEUBELBEISS
&&
.LONG TERM...
224 PM CST
WEDNESDAY NIGHT THROUGH SATURDAY...
LATTER HALF OF THE WEEK SHOULD BE QUIET AS FAR AS PRECIPITATION IS
CONCERNED...HOWEVER TEMPERATURES WILL BE MUCH COLDER BY WEDNESDAY
NIGHT...MODERATING AS WE HEAD INTO THE WEEKEND. HIGH PRESSURE WILL
BUILD FROM THE MID MISSOURI VALLEY INTO THE UPPER MIDWEST
WEDNESDAY NIGHT AND GRADUALLY SLIDE EAST TO THE LOWER MISSISSIPPI
VALLEY TO UPPER OHIO VALLEY BY EARLY FRIDAY. COLDEST TEMPERATURES
WILL BE IN PLACE WEDNESDAY NIGHT AND THURSDAY. H85 TEMPS PUSHING
-20C AND SURFACE RIDGE MOVING ACROSS THE MISSISSIPPI VALLEY
OVERNIGHT WILL SHOULD PROMOTE STRONG RADIATIONAL
COOLING...ESPECIALLY WEST OF THE FOX RIVER VALLEY WHICH APPEARS
WILL HAVE BEST CHANCES FOR DECOUPLING. STILL LOOKING AT LOWS BELOW
ZERO ACROSS MUCH OF THE FORECAST AREA WITH DOUBLE DIGITS ACROSS
PORTIONS OF NORTH CENTRAL ILLINOIS THURSDAY MORNING. WITH THE
RIDGE AXIS SHIFTING TO OUR EAST BY THURSDAY NIGHT...EXPECT EARLY
OVERNIGHT LOWS WITH NON-DIURNAL TEMP TREND AS RETURN FLOW
OVERSPREADS THE REGION OVERNIGHT. WARM ADVECTION CONTINUES FRIDAY
WITH THE BAROCLINIC ZONE SETTING UP JUST TO OUR NORTH BY LATE
FRIDAY. TEMPERATURES ON SATURDAY WILL BE TRICKY...H85 TEMPS +5-8C
WILL BE TEMPERED BY THE DEEP SNOWPACK IN PLACE...BUT MID 30S SEEMS
PLAUSIBLE.
SATURDAY NIGHT THROUGH TUESDAY...
THE REGION LOOKS TO BE UNDER ACTIVE NORTHWEST FLOW STARTING SATURDAY
NIGHT AND PERSISTING INTO NEXT WEEK. GUIDANCE SUGGESTS SEVERAL
CLIPPERS IMPACTING THE REGION WITH THE BAROCLINIC ZONE GRADUALLY
SHIFTING SOUTH THROUGH THE PERIOD ALONG WITH THE BEST PRECIP
CHANCES. A GOOD CHANCE ONE OF THESE WILL BRING AT LEAST SOME
ADDITIONAL SNOW ACCUMULATIONS TO THE AREA BUT TOO FAR OUT TO HONE IN
ON ANY DETAILS.
DEUBELBEISS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* MVFR CEILINGS THIS AFTERNOON THROUGH OVERNIGHT.
* LIGHT TO MODERATE SNOW FROM LATE THIS AFTERNOON THROUGH EARLY
THIS EVENING...IFR VIS LIKELY WITH LIFR VIS POSSIBLE.
* A PERIOD OF LIGHT FREEZING DRIZZLE POSSIBLE ON THE BACKSIDE OF
THIS SNOW TONIGHT.
RODRIGUEZ
//DISCUSSION...UPDATED 18Z...
GENERALLY QUIET CONDITIONS EARLY THIS AFTERNOON WITH LIGHT
SOUTHWEST WINDS AND VFR CONDITIONS IN PLACE ACROSS THE TERMINALS.
SOME DIURNAL STRATOCU HAS DEVELOPED ACROSS THE AREA...AND HAS
BRIEFLY MOVED OVER ORD/MDW/GYY...BUT DONT ANTICIPATE THESE MVFR
CEILINGS TO PERSIST EARLY. A QUICK MOVING SYSTEM WILL MOVE
SOUTHEAST TOWARDS THE TERMINALS THIS AFTERNOON AND PROVIDE A
WINDOW OF LIGHT TO MODERATE...POSSIBLY BRIEFLY HEAVIER...SNOW
ACROSS THE TERMINAL VERY LATE THIS AFTERNOON INTO THE EARLY
EVENING. THIS SNOW WILL PROVIDE REDUCED VISIBILITY BELOW ONE MILE
AT TIMES THIS EVENING...WITH SNOW ACCUMULATIONS OF 1-3 INCHES
LIKELY. THE DEPARTURE OF THIS SNOW COULD TRANSITION OVER TO
FREEZING DRIZZLE AND IF THIS WERE TO OCCUR...WOULD BE LATE THIS
EVENING AND CONTINUE JUST AFTER THE MIDNIGHT TIME FRAME. LOWER
CONFIDENCE WITH THE FREEZING DRIZZLE POSSIBILITY AND EVEN
DURATION...BUT IT DOES APPEAR TO BE A DISTINCT POSSIBILITY. DRIER
CONDITIONS WILL INITIALLY BE IN PLACE WEDNESDAY MORNING...BUT A
SEPARATE SYSTEM COULD PROVIDE ANOTHER PERIOD OF SNOW ON DURING THE
DAY WEDNESDAY. LOW CONFIDENCE AT THIS TIME AS CURRENT TRACKS KEEP
MORE OF THE ACCUMULATING SNOW JUST SOUTH OF THE TERMINALS...BUT
WITH A TREND BACK NORTH STILL POSSIBLE.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE WITH CEILING TRENDS.
* HIGH CONFIDENCE WITH SNOW OCCURRING AND TIMING...MEDIUM HIGH
CONFIDENCE WITH LOWEST VIS AND DURATION.
* MEDIUM CONFIDENCE WITH LIGHT FREEZING DRIZZLE OCCURRING...LOW
CONFIDENCE OF DURATION.
* HIGH CONFIDENCE WITH WIND SPEED/DIRECTION.
RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...VFR/WX NIL. NW WINDS.
THURSDAY...VFR/WX NIL. NW WINDS BCMG SW.
FRIDAY...MVFR CIGS PSBL OVERNIGHT. GUSTY SW WINDS.
SATURDAY...SLIGHT CHANCE RAIN OR FREEZING RAIN DAYTIME...CHANCE OF
RAIN OR SNOW OVERNIGHT. MVFR CIGS/VIS LIKELY. IFR CONDITIONS
POSSIBLE. W WINDS BCMG NE.
SUNDAY...CHANCE OF SNOW SHOWERS. MVFR CIGS/VIS PSBL. NE WINDS.
MONDAY...VFR/WX NIL. NE-E WINDS.
KREIN
&&
.MARINE...
148 PM CST
MAIN PERIODS OF CONCERN FOR STRONGER WINDS ACROSS LAKE MICHIGAN ARE
WEDNESDAY AFTERNOON AND EVENING...AND THURSDAY NIGHT.
IN THE NEAR TERM...A WEAK SURFACE LOW AND COLD FRONT TRAILED FROM
EASTERN LAKE SUPERIOR TO THE SOUTHWEST ACROSS WI/MN...WHILE ANOTHER
QUICK-MOVING LOW WAS OVER THE CENTRAL PLAINS. THE WEAK FRONTAL
TROUGH WILL MOVE SOUTHEAST ACROSS THE LAKE TONIGHT...AS THE PLAINS
LOW MOVES QUICKLY EAST ACROSS OR JUST SOUTH OF THE SOUTHERN END OF
THE LAKE. PRESSURE FALLS AHEAD OF THIS LOW MAY ALLOW FOR A BRIEF
PERIOD OF MODEST SOUTH-SOUTHWESTERLIES ON THE SOUTH END OF THE LAKE
THIS EVENING...THOUGH STRONGER WINDS WILL DEVELOP FROM THE NORTHWEST
BEHIND THE SYSTEM WEDNESDAY AND WEDNESDAY NIGHT AS STRONG HIGH
PRESSURE BUILDS SOUTH ACROSS THE PLAINS TO THE WEST AND COLDER AIR
SPREADS INTO THE REGION. THE COMBINATION OF COLDER ARCTIC AIR AND
WINDS GUSTING 25-30 KT MAY PRODUCE A PERIOD OF MODERATE FREEZING
SPRAY CONDITIONS ESPECIALLY ON THE SOUTHERN PART OF THE LAKE
WEDNESDAY NIGHT. WINDS WILL THEN DIMINISH QUICKLY DURING THE DAY
THURSDAY AS HIGH PRESSURE RIDGING EXTENDS/MOVES EAST ACROSS THE OHIO
VALLEY AND SOUTHERN LAKES.
WINDS WILL SHIFT TO THE SOUTH-SOUTHWEST LATE IN THE DAY THURSDAY
HOWEVER AS THE RIDGE SLIDES OFF TO THE EAST...AND AN AREA OF LOW
PRESSURE MOVES NORTH OF LAKE SUPERIOR INTO THURSDAY NIGHT. THIS
LOOKS TO BRIEFLY TIGHTEN UP THE GRADIENT BETWEEN THIS LOW AND THE
DEPARTING SURFACE RIDGE...WITH A PERIOD OF SOUTHWEST WINDS AROUND 30
KT THURSDAY NIGHT. THE WEATHER PATTERN REMAINS PROGRESSIVE THROUGH
THE PERIOD...WITH ANOTHER FAIRLY WEAK LOW EXPECTED TO MOVE INTO THE
AREA FRIDAY NIGHT/SATURDAY.
FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS...SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED BY MIDDAY WEDNESDAY AS NORTHWEST
WINDS INCREASE AND WAVES BUILD...AND LIKELY WOULD NEED TO REMAIN IN
EFFECT THROUGH EARLY THURSDAY AFTERNOON AS WAVES SLOWLY SUBSIDE.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...NOON WEDNESDAY TO
6 PM THURSDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...NOON WEDNESDAY TO
NOON THURSDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 352 PM CST TUE FEB 3 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 352 PM CST TUE FEB 3 2015 /452 PM EST TUE FEB 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW WILL CONTINUE THROUGH THE EVENING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS EXPECTED ALONG AND NORTH OF THE I-88 CORRIDOR WITH A DUSTING UP TO AN INCH FARTHER SOUTH. PATCHY FREEZING DRIZZLE MAY DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT RESULTING IN ICY SPOTS ON UNTREATED ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW IS LIKELY WEDNESDAY AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF A PONTIAC TO GARY LINE WHERE 1 TO 3 INCHES OF SNOW COULD FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-042200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 352 PM CST TUE FEB 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY THROUGH MIDDAY THURSDAY FOR THE INDIANA AND ILLINOIS WATERS...AND INTO THURSDAY EVENING FOR THE INDIANA WATERS. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 352 PM CST TUE FEB 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING SPRAY IS POSSIBLE ACROSS MAINLY THE SOUTH HALF OF LAKE MICHIGAN WEDNESDAY NIGHT...AND ACROSS THE ENTIRE LAKE THURSDAY NIGHT. && BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 101 PM CST TUE FEB 3 2015 ILZ003>006-008-011>014-032200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DEKALB...AURORA...WHEATON...CHICAGO 101 PM CST TUE FEB 3 2015 ...LIGHT TO MODERATE SNOW LATE THIS AFTERNOON THROUGH EARLY THIS EVENING... A PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED ACROSS NORTHERN ILLINOIS LATE THIS AFTERNOON AND LASTING THROUGH MID TO LATE THIS EVENING. ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY NORTH OF THE INTERSTATE 80 CORRIDOR WITH THE HIGHER AMOUNTS EXPECTED NORTH OF A ROCKFORD TO CHICAGO LINE...AND ESPECIALLY NEAR THE ILLINOIS WISCONSIN BORDER. SNOW IS EXPECTED TO MOVE INTO THE ROCKFORD AREA AROUND 3 PM CST AND INTO THE CHICAGO AREA BETWEEN 4 PM CST AND 5 PM CST...LASTING FOR SEVERAL HOURS BEFORE TAPERING TO FLURRIES. THIS WILL LIKELY AFFECT THE EVENING RUSH HOUR WITH VISIBILITY IN THE HEAVIEST SNOW DROPPING TO LESS THAN A MILE...AND A QUICK ACCUMULATION ON AREA ROADS. TRAVELERS SHOULD USE CAUTION AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 316 PM CST TUE FEB 3 2015 ILZ003>006-008-010>014-019>022-040300- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET 316 PM CST TUE FEB 3 2015 MODERATE SNOW WILL CONTINUE TO OVERSPREAD NORTH AND NORTHEASTERN ILLINOIS THIS AFTERNOON...WITH ACCUMULATIONS OF 1 TO 3 INCHES MAINLY ALONG AND NORTH OF THE I-88 CORRIDOR...AND A DUSTING UP TO AN INCH OF SNOW POSSIBLE THROUGH THE I-80 CORRIDOR. SNOWFALL WILL EXIT THE REGION MID TO LATE THIS EVENING. MUCH OF THE SNOW WILL FALL DURING THE EVENING RUSH AND MOTORISTS SHOULD EXPECT HAZARDOUS CONDITIONS DURING THEIR COMMUTE...INCLUDING REDUCTIONS IN VISIBILITY TO A HALF MILE OR LESS. SNOW WILL EXIT THE REGION THIS EVENING...HOWEVER PATCHY FREEZING DRIZZLE IS EXPECTED MAINLY AFTER MIDNIGHT TONIGHT AND COULD RESULT IN ICY CONDITIONS ON UNTREATED ROADWAYS. ILZ023-032-033-039-INZ001-002-010-011-019-040300- KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER- BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER 316 PM CST TUE FEB 3 2015 /416 PM EST TUE FEB 3 2015/ PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED SOUTH OF I-80 HOWEVER A DUSTING OF SNOW IS POSSIBLE AND VISIBILITY MAY BE REDUCED TO LESS THAN A MILE AT TIMES. LATE THIS EVENING AND OVERNIGHT...PATCHY FREEZING DRIZZLE IS POSSIBLE AND COULD RESULT IN ICY CONDITIONS ON UNTREATED ROADWAYS. ADDITIONAL SNOW IS EXPECTED TO OVERSPREAD PORTIONS OF EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA MID TO LATE MORNING WEDNESDAY PRODUCING MODEST ACCUMULATIONS OF 1 TO 3 INCHES...MAINLY SOUTH OF A PONTIAC TO GARY LINE. LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. SNOW SHOULD EXIT THE REGION BY LATE AFTERNOON OR EARLY EVENING. BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2015-02-03 | 55 | Male | Unknown | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557071.